MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; APPARATUS, TRACTION, NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; APPARATUS, TRACTION, NON-POWERED
Model Number 357.371
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6), 2022, during a procedure the surgeon inserted the blade/sleeve into the aiming arm and pushed in the buttress/compr-nut f/357.369 and guide sleeve f/helical blade f/tfn in to the aim-arm f/tfn 130°, which popped out of the aiming arm three(3) times.Another set was opened up and the case was finished with no issues.Procedure was completed successfully with a surgical delay of three(3) minutes.No patient consequences.This report is for one (1) buttress/compression nut for 357.369.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the buttress/compression nut device (n/p: 357.371, lot: 6289832) had normal cosmetic details as wear and scratches in the surface, that could be caused for repetitive use or unintended forces applied.However, no malfunctions or defects were identified that could be attributable to the reported allegation.A functional test was performed to the involved products aim-arm f/tfn 130° (p/n: 357.366), buttress/compression nut (p/n: 357.371) and guide sleeve f/helical blade f/tfn (p/n: 357.369).During the functional test, the buttress/compression nut was assembled with the mating devices with no issues identified.Also, the involved pieces were disassembled with no problems.A dimensional inspection was performed for the buttress/compression nut device (n/p: 357.371, lot: 6289832) and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the buttress/compression nut device (n/p: 357.371, lot: 6289832).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: product code #: 357.371 synthes lot #: 6289832 supplier lot #: 6289832 release to warehouse date: 26mar2010 manufactured by: troutman industries inc.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BUTTRESS/COMPRESSION NUT FOR 357.369
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13621278
Report Number2939274-2022-00707
Device Sequence Number14591512
Product Code HST
UDI-Device Identifier10886982196057
UDI-Public(01)10886982196057
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.371
Device Catalogue Number357.371
Device Lot Number6289832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG AIM ARM F/TFN; BLD GUIDE SLEEVE FOR TFN
Patient SexFemale